Texas, 2021

Drought in Texas, December 1, 2021

December 1, 2021 · NWS OUN · 6 events in 6 counties and zones

Drought was extensive across much of western Oklahoma and western north Texas during the begining of the month, with continued dry conditions causing the eastward expansion of drought across much of central Oklahoma by month's end.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought was extensive across much of western Oklahoma and western north Texas during the begining of the month, with continued dry conditions causing the eastward expansion of drought across much of central Oklahoma by month's end.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 9:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 30, 9:47 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
947 PM CST Tue Nov 30 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 207 PM CST Tue Nov 30 2021

Near record/record highs remain possible in some locations this
afternoon, mainly in the southern half or so of the fa. Further
north temperatures are a little bit cooler due to a front that has
moved across portions of the fa. This front is expected to move a
bit more tonight. Highs Wednesday are still expected to be above
average, with central and southern portions of the fa similar or a
few degrees cooler than today whereas northern parts of the fa are
expected to be a couple of degrees warmer than today.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 207 PM CST Tue Nov 30 2021

Models show that generally NW flow will continue throughout much of
the week which will lead to above normal temperatures and no
precipitation. Temperatures are expected to be as much as 15 to 20
degrees above average with highs mostly in the 70s through Friday.
Models show a chance for some precipitation Friday into the weekend
as some energy that is in the southern stream is able to finally
approach and move into the southern Plains. Meanwhile, models show a
front moving into the area Friday with a stronger front on Sunday.
This will bring a chance for some rain and maybe some thunder to
parts of the fa with the highest chance in SE parts of the fa Friday
evening/night. Some of the 12Z model runs are now showing
rain/thunder continuing through at least part of the weekend and may
affect more than SE portions of the fa. Since there is some run to
run differences and timing issues, will keep PoPs generally confined
to SE parts of the fa for now but if this trend continues, PoPs may
need to be expanded in area and time.

The cold fronts will knock temperatures down over the weekend into
early next week but still remain around or slightly above average
for early December with highs in the 50s and 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 934 PM CST Tue Nov 30 2021

VFR conditions and light winds are expected through Wednesday. A
slowly-moving weak front will turn winds from south to northwest
then variable Wednesday evening.

&&

.UPPER AIR...
Issued at 651 PM CST Tue Nov 30 2021

No upper air flight is planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  40  69  44  76 /   0   0   0   0
Hobart OK         37  72  40  77 /   0   0   0   0
Wichita Falls TX  41  72  42  78 /   0   0   0   0
Gage OK           33  71  38  78 /   0   0   0   0
Ponca City OK     35  68  40  75 /   0   0   0   0
Durant OK         47  71  44  76 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Nov 30, 6:07 PM CST, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
607 PM CST Tue Nov 30 2021

OKZ004>048-050>052-TXZ083>090-020015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
607 PM CST Tue Nov 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
A few thunderstorms will be possible across southeast Oklahoma
Friday night into early Saturday. Severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Archer

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Drought, Baylor

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Hardeman

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Drought, Foard

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Knox

When
December 1, 12:00 AM CST to 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, December 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999935, 999937, 999938, 999939, 999940, 999941.